Brain Injured Girl in Virginia Diagnosed With ADEM After Flu Shot

Brain Injured Girl in Virginia Diagnosed With ADEM After Flu Shot

In 2016, 14-month-old Kynslee Mullins of Spotsylvania County, Virginia was a healthy toddler who was just learning to walk and talk. The child’s health began to deteriorate shortly after receiving the influenza vaccine. One morning, Kynslee awakened “without the use of her entire body,” says her mother, Mary.1

Now nearly four and a half years old, Kynslee is reportedly unable to “sit up or hold up her head, roll over or crawl.” The child is “fed through a tube in her stomach, but spits up often and has so much trouble swallowing that choking is a constant concern.”1

According to a recent article in The Free Lance–Star, the “presumptive diagnosis” of what may have caused Kynsee’s condition is a rare neurological disorder known as Acute Disseminated Encephalomyelitis (ADEM).1

The U.S. National Institute of Neurological Disorders and Stroke (NINDS) describes ADEM as a “brief but widespread attack of inflammation in the brain and spinal cord that damages myelinthe protective covering of nerve fibers” and it says that ADEM “often follows viral or bacterial infections, or less often, vaccination for measles, mumps, or rubella.”1 2

The article in The Free Lance–Star reports that Kynslee’s parents believe that the “flu shot caused the damage.” It notes that the parents do not have “medical reports that connect [the flu shot] to their daughter’s condition.” However, this may be because, according to Kynslee’s father, Dan, “doctors and nurses typically stop taking notes about Kynslee’s medical history when he mentions the flu shot.”1

The article in The Free Lance–Star quoted Mr. Mullins as saying, “We did it without even knowing this was a possibility. And everybody should know this is a possibility.”1

On Sept. 12, 2018, The Vaccine Reaction reported on the case of 14-year-old Christopher Bunch of Moline, Illinois who died of ADEM on Aug. 14, 2018, three weeks after getting the HPV (human papillomavirus) vaccine Gardasil. ADEM is a reported side effect of Gardasil. It is listed in the Gardasil package insert.3

The development of ADEM has long been associated with infections and vaccinations.45

ADEM has been linked to the influenza vaccine.6 7 8

(photo source: GoFundMe)


References:

 

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

%d bloggers like this: